Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 72, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 1, 2022, 8:04 PM EDT for 4 counties in Ohio. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2022, 8:04 PM EDT (00:04 UTC)
- Expired
- Jul 1, 2022, 8:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mahoning County, OH, Portage County, OH, Stark County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 79 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:17 PM EDT | TSTM WND DMG | 2 E North Canton, OH | TREE DOWN ON ROAD IN PLAIN TOWNSHIP. |
| Jul 1, 8:19 PM EDT | TSTM WND DMG | 2 N Alliance, OH | TREES DOWN ON ROUTE 183 IN LEXINGTON TOWNSHIP. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.6
The text
As transmitted.
346
WUUS51 KCLE 020004
SVRCLE
OHC099-133-151-153-020045-
/O.NEW.KCLE.SV.W.0072.220702T0004Z-220702T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
804 PM EDT Fri Jul 1 2022
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Portage County in northeastern Ohio...
Western Mahoning County in northeastern Ohio...
Stark County in northeastern Ohio...
Southeastern Summit County in northeastern Ohio...
* Until 845 PM EDT.
* At 804 PM EDT, severe thunderstorms were located along a line
extending from 6 miles south of Ravenna to near Green, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Akron, Canton, Ravenna, Massillon, Green, Alliance, Tallmadge,
North Canton, Louisville, Sebring, Mogadore, Minerva, Hartville,
Navarre, Waynesburg, East Sparta, New Franklin, Brimfield, Canal
Fulton and Randolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4097 8161 4117 8126 4118 8101 4091 8089
4090 8108 4073 8109 4072 8123 4065 8124
4066 8144 4066 8148
TIME...MOT...LOC 0004Z 310DEG 22KT 4108 8121 4089 8148
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Clark2 follow-up statements
182
WWUS51 KCLE 020030
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
830 PM EDT Fri Jul 1 2022
OHC153-020040-
/O.CAN.KCLE.SV.W.0072.000000T0000Z-220702T0045Z/
Summit OH-
830 PM EDT Fri Jul 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMMIT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4079 8146 4107 8115 4118 8101 4091 8089
4090 8108 4073 8109 4072 8123 4065 8124
4066 8142
TIME...MOT...LOC 0030Z 310DEG 22KT 4099 8107 4080 8134
$$
OHC099-133-151-020045-
/O.CON.KCLE.SV.W.0072.000000T0000Z-220702T0045Z/
Portage OH-Mahoning OH-Stark OH-
830 PM EDT Fri Jul 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN PORTAGE...WESTERN MAHONING AND EASTERN STARK
COUNTIES...
At 830 PM EDT, severe thunderstorms were located along a line
extending from near Sebring to Canton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Canton, Alliance, North Canton, Louisville, Sebring, Minerva,
Waynesburg, East Sparta, Atwater, East Canton, Craig Beach, Beloit,
Deerfield, Meyers Lake, Limaville, Berlin Center, Robertsville, Maple
Ridge, Maximo and Perry Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4079 8146 4107 8115 4118 8101 4091 8089
4090 8108 4073 8109 4072 8123 4065 8124
4066 8142
TIME...MOT...LOC 0030Z 310DEG 22KT 4099 8107 4080 8134
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Clark986
WWUS51 KCLE 020043
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
843 PM EDT Fri Jul 1 2022
OHC099-133-151-020052-
/O.EXP.KCLE.SV.W.0072.000000T0000Z-220702T0045Z/
Portage OH-Mahoning OH-Stark OH-
843 PM EDT Fri Jul 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTAGE...WESTERN
MAHONING AND EASTERN STARK COUNTIES WILL EXPIRE AT 845 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4079 8146 4107 8115 4118 8101 4091 8089
4090 8108 4073 8109 4072 8123 4065 8124
4066 8142
TIME...MOT...LOC 0042Z 310DEG 22KT 4096 8102 4077 8129
$$
ClarkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:42 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 1, 7:42 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 742 PM EDT Fri Jul 1 2022 .SYNOPSIS... A cold front will cross the region overnight and settle south of the area on Saturday. High pressure will build over the region for the remainder of the weekend and into New York on the 4th of July. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Update... Tweaked forecast a bit to better time out remaining showers and storms this evening. As we head further into the evening hours tonight lightning will cease across the region. Remaining showers look to exit the area late this evening and into the overnight hours from west to east. Previous discussion... The cold frontal passage tonight is the main weather event during this period. Despite plenty of solar heating today, MLCAPE remains rather modest for July with values generally below 1000 J/KG. Effective wind shear is low but is expected to increase to 30-40 knots this evening. Convection is developing along the front in Michigan and along I-70 where deeper moisture resides. We still expect scattered showers and storms to spread into the region over the next several hours and some development is occurring along the lake breeze near CLE. With limited CAPE and a steep lower level lapse rates, DCAPE values are somewhat supportive for microburst development in some of the stronger cells. The convective activity will diminish after sunset and largely end by 12Z Saturday. High pressure will gradually build into the region for the rest of the weekend and provide generally fair and cooler weather. There could be an isolated shower Saturday afternoon west of I-71 but we will not mention it in the forecast. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Cold front will remain over the Ohio Valley Sunday, with high pressure taking control of the lower Great Lakes. All precipitation will lie along the front, so anticipate dry weather through Monday morning. By Monday, a warm front will begin to lift north towards the local area. Moisture may begin to increase across the area as early as Monday afternoon and can't rule out widely scattered showers and perhaps a few isolated thunderstorms Monday afternoon. Long range guidance is still hinting at a complex of thunderstorms moving southeast across the Upper Midwest and possibly into NW OH late Monday night into early Tuesday which will need to be watched, but at the moment it looks like the complex will be weakening as it moves into a drier environment. Will continue to monitor the thunderstorm potential for late Independence Day and update and message any threats if needed. Temperatures will be near normal Sunday and will begin to increase once again Monday. Most locations will reach the upper 80s to lower 90s, although NW PA may be a few degrees cooler. Sunday night will feature lows in the upper 50s to lower 60s, with slightly warmer temps possible close to the lake. && .LONG TERM /TUESDAY THROUGH FRIDAY/... An unsettled weather pattern will continue through the majority of next week as a frontal boundary drapes itself across the region. Several vorticity maxima will ripple along the front, leading to several opportunities for scattered showers and thunderstorms, best chance during peak heating during the afternoon and evening. Still too early to get too specific with PoPs, as any precipitation chances will be highly dependent on the location of the front along with any boundaries that are left behind from previous convection. Temperatures will be near to a couple of degrees above normal through next Friday. As stated in the previous discussion, temperatures will be influenced by any cloudiness. && .AVIATION /00Z Saturday THROUGH Wednesday/... Showers and thunderstorms are expected to exit the region from west to east tonight and into the overnight hours. Upstream reports indicate that lightning is beginning to cease across the region, already coming to an end across western terminals (KTOL and KFDY). Any lingering thunderstorms look to remain over KERI and KCLE for a brief period of time to begin this TAF period, looking to end around 02Z. As showers and storms exit the region, VFR conditions return and will persist through the remainder of the TAF period. Southwesterly winds at 10-15 knots become westerly at 5-10 knots overnight and into Saturday morning. Winds become northwesterly at 10 knots or less through the rest of the TAF period. Outlook...Non-VFR possible at times in showers and thunderstorms Monday night into Wednesday mainly in the afternoon and early evening. && .MARINE... Southwest winds 10 to 15 knots will continue through this evening as a cold front approaches from the west. Scattered showers and thunderstorms may move across the lake with the cold front this evening and winds and waves will be locally higher near convection. The passage of the cold front will result in northwesterly winds around 6 to 12 knots and waves of 2 to 3 feet. Winds become southwesterly in the wake of the front Saturday, before veering to the northeast by Sunday morning. Waves may build to 2 to 3 feet from the Islands to Willowick due to enhanced onshore flow Sunday morning, but not anticipating any headlines at this time. Wind direction will become variable Monday through Wednesday, but wind speeds should remain below 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...Iverson/LaPlante SHORT TERM...Maines LONG TERM...Maines AVIATION...Iverson MARINE...Maines
Hazardous weather outlook, Jul 1, 4:27 PM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 427 PM EDT Fri Jul 1 2022 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-022030- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 427 PM EDT Fri Jul 1 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Scattered thunderstorms are likely this evening. A few storms may produce damaging wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 6:10 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
610 PM EDT Fri Jul 1 2022
PAZ001>003-012330-
Northern Erie PA-Southern Erie PA-Crawford PA-
610 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of Erie and northern
Crawford Counties through 730 PM EDT...
At 609 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albion, or 7 miles southeast of Conneaut, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erie, Corry, Edinboro, Union City, Girard, Cambridge Springs,
Waterford, Albion, Wattsburg, Canadohta Lake, Lincolnville, Northwest
Harborcreek, Wesleyville, Lake City, Conneautville, Cranesville,
Springboro, Platea, Mill Village and McKean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4176 8052 4198 8052 4220 7977 4218 7976
4201 7976 4200 7975 4200 7962 4199 7961
4180 7962
TIME...MOT...LOC 2209Z 254DEG 31KT 4187 8044
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ClarkSpecial weather statement, Jul 1, 6:38 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
638 PM EDT Fri Jul 1 2022
OHZ009-010-019-012315-
Huron OH-Erie OH-Lorain OH-
638 PM EDT Fri Jul 1 2022
...Strong thunderstorms will impact portions of northeastern Huron,
Erie and Lorain Counties through 715 PM EDT...
At 637 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Western Vermilion to near Wellington. Movement
was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lorain, Elyria, Western Vermilion, Vermilion, North Ridgeville,
Amherst, Grafton, Wellington, New London, Wakeman, Sheffield Lake,
Oberlin, Sheffield, Lagrange, Penfield, South Amherst, Pittsfield,
Berlin Heights, Kipton and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4120 8202 4119 8207 4114 8208 4114 8217
4107 8218 4108 8242 4138 8252 4138 8246
4143 8236 4143 8227 4147 8218 4150 8208
TIME...MOT...LOC 2237Z 282DEG 30KT 4140 8239 4121 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ClarkLocal storm report, Jul 1, 6:48 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
648 PM EDT FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 1 NW FREMONT 41.36N 83.12W
07/01/2022 M61 MPH SANDUSKY OH MESONET
MESONET STATION AT866 FREMONT.
&&
MAINESLocal storm report, Jul 1, 7:04 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
704 PM EDT FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 W FREMONT 41.35N 83.13W
07/01/2022 SANDUSKY OH TRAINED SPOTTER
REPORTS OF NUMEROUS TREES DOWN IN FREMONT.
&&
MAINESLocal storm report, Jul 1, 7:21 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
721 PM EDT FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 1 NNW FREMONT 41.36N 83.12W
07/01/2022 SANDUSKY OH TRAINED SPOTTER
LARGE METAL DOOR OF STRUCTURE BLOWN IN. TIME
ESTIMATED VIA RADAR.
&&
MAINESLocal storm report, Jul 1, 7:34 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
734 PM EDT FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 3 E FREMONT 41.34N 83.05W
07/01/2022 SANDUSKY OH TRAINED SPOTTER
TREE DOWN ON HOUSE. TIME ESTIMATED VIA
RADAR.
&&
MAINESThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:19 PM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.